Alert archive / Colorado / Winter Storm Warnings in 2017
Winter Storm Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Nov 4, 2017, 4:46 AM MDT for 4 counties in Colorado. It took effect at Nov 4, 2017, 6:00 PM MDT. It was in force for 35 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2017, 4:46 AM MDT (10:46 UTC)
- In effect from
- Nov 4, 2017, 6:00 PM MDT
- Expired
- Nov 6, 2017, 3:44 AM MST
- In force
- 35 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 6:30 AM MST | SNOW 5.6 | 4 Ne Ward, CO | |
| Nov 5, 7:00 AM MST | SNOW 0.5 | 1 W Estes Park, CO | |
| Nov 5, 7:00 AM MST | HEAVY SNOW 8.5 | 7 N Granby, CO | |
| Nov 5, 7:53 AM MST | HEAVY SNOW 8 | Allenspark, CO | |
| Nov 5, 8:58 AM MST | HEAVY SNOW 4 | 8 Sse Rand, CO | WILLOW CREEK PASS SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 8:58 AM MST | HEAVY SNOW 11 | 1 Nnw Cameron Pass, CO | JOE WRIGHT SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 8:58 AM MST | HEAVY SNOW 11 | 9 Ssw Cameron Pass, CO | NEVER SUMMER SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 9:17 AM MST | HEAVY SNOW 10 | 1 Nne Rabbit Ears Pass, CO | COLUMBINE SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 9:17 AM MST | HEAVY SNOW 11 | 3 Nne Mt Audubon, CO | SAWTOOTH SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 9:17 AM MST | HEAVY SNOW 12 | 9 Ene Steamboat Springs, CO | TOWER SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 7 | 8 Sse Rand, CO | WILLOW CREEK PASS SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 11 | 3 Nne Mt Audubon, CO | SAWTOOTH SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 12 | 4 Ese Mt Zirkel, CO | ZIRKEL SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 12 | 4 Nnw Longs Peak, CO | BEAR LAKE SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 13 | 1 Nnw Cameron Pass, CO | JOE WRIGHT SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 14 | 1 Nne Rabbit Ears Pass, CO | COLUMBINE SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 15 | 5 N Trail Ridge, CO | LONG DRAW RESERVOIR SNOTEL. 24 HOUR TOTAL. |
| Nov 5, 1:00 PM MST | HEAVY SNOW 18 | 9 Ene Steamboat Springs, CO | TOWER SNOTEL. 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS45 KBOU 041046 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 446 AM MDT Sat Nov 4 2017 ...Heavy snow for the northern mountains... .Strong flow aloft coupled with increasing Pacific moisture will allow for a prolonged period of moderate to heavy snow for the north central mountains Saturday night through Sunday night. The snow begin to decrease on Monday. The heaviest snow totals are expected to occur along the higher west and southwest facing slopes, north of the Interstate 70 corridor. In addition, southwest winds 15 to 25 mph with gusts to 40 mph may also produce areas of blowing snow over the mountain passes, including Cameron and Rabbit Ears. COZ031-033-041900- /O.UPG.KBOU.WS.A.0016.171105T0000Z-171107T0000Z/ /O.NEW.KBOU.WS.W.0014.171105T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 446 AM MDT Sat Nov 4 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM MST MONDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 8 to 16 inches, with localized amounts up to 24 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...From 6 PM MDT this evening to 5 AM MST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
6 follow-up statements
019 WWUS45 KBOU 041900 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 100 PM MDT Sat Nov 4 2017 ...Heavy snow for the northern mountains... .Strong flow aloft coupled with increasing Pacific moisture will allow for a prolonged period of moderate to heavy snow for the north central mountains through Sunday night. Snow continues into Monday, but intensity should gradually decrease. The heaviest snow totals are expected to occur across the higher mountains, north of the Interstate 70 corridor. Gusty southwest winds will also produce areas of blowing snow over the mountain passes, including Cameron Pass and Rabbit Ears Pass. COZ031-033-050300- /O.CON.KBOU.WS.W.0014.171105T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 100 PM MDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM MST MONDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 8 to 16 inches, with localized amounts up to 24 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Snow will become heavier this evening, and snow levels will lower to around 8000-8500 feet by late tonight. Snow will continue through Sunday night and into Monday, although a gradual decrease in intensity is expected during that time. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
083 WWUS45 KBOU 050158 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 758 PM MDT Sat Nov 4 2017 ...Heavy snow for the northern mountains... .Strong flow aloft coupled with increasing Pacific moisture will allow for a prolonged period of moderate to heavy snow for the north central mountains through Sunday night. Snow continues into Monday, but intensity should gradually decrease. The heaviest snow totals are expected to occur across the higher mountains, north of the Interstate 70 corridor. Gusty southwest winds will also produce areas of blowing snow over the mountain passes, including Cameron Pass and Rabbit Ears Pass. COZ031-033-051200- /O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 758 PM MDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Snow levels lower to valley floors tonight. Additional snow accumulations of 8 to 14 inches, with localized amounts up to 24 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Snow will become heavier tonight. Snow will continue through Sunday night and into Monday, although a gradual decrease in intensity is expected during that time. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
312 WWUS45 KBOU 051054 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 354 AM MST Sun Nov 5 2017 ...Heavy snow for the northern mountains... .Strong flow aloft coupled with Pacific moisture will allow for a prolonged period of moderate to heavy snow for the north central mountains today through tonight. Snow will continue into Monday but intensity should decrease. The heaviest snow totals are expected to occur across the higher mountains, north of the Interstate 70 corridor. Gusty southwest winds will also produce areas of blowing snow over the mountain passes, including Cameron Pass and Rabbit Ears Pass. COZ031-033-051900- /O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 354 AM MST Sun Nov 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 4 to 7 inches, with localized amounts up to 12 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Until 5 AM MST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
297 WWUS45 KBOU 051924 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1224 PM MST Sun Nov 5 2017 ...Heavy snow for the northern mountains... .Strong flow aloft coupled with Pacific moisture will allow for a prolonged period of moderate to heavy snow for the north central mountains through tonight. Snow will continue into Monday but intensity should decrease. The heaviest snow totals are expected to occur across the higher mountains, north of the Interstate 70 corridor. Gusty southwest winds will also produce areas of blowing snow over the mountain passes, including Cameron Pass and Rabbit Ears Pass. COZ031-033-060500- /O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 1224 PM MST Sun Nov 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 10 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Until 5 AM MST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
418 WWUS45 KBOU 060209 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 709 PM MST Sun Nov 5 2017 ...Heavy snow for the northern mountains... .Snow coverage and intensity has begun to decrease across the northern Colorado mountains. That trend will continue through the late night hours. Snow totals so far in the mountains roughly along and north of a line from Kremmling to Allenspark have mostly ranged between 8 and 15 inches, with up to 18 inches in the mountains north of Rabbit Ears Pass. Snow showers will continue through Monday and Monday night, but intensity should be a little lower through this time. COZ031-033-061200- /O.CON.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 709 PM MST Sun Nov 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Snow will gradually taper off overnight. However, as temperatures drop, plan on hazardous travel conditions as roads refreeze and become icy and snow packed. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Rabbit Ears Pass and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Until 5 AM MST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
596 WWUS45 KBOU 061044 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 344 AM MST Mon Nov 6 2017 COZ031-033-061145- /O.CAN.KBOU.WS.W.0014.000000T0000Z-171106T1200Z/ Rabbit Ears Pass- Rocky Mountain National Park and the Medicine Bow Range- Including the cities of East Slopes Park and Northern Gore Ranges, Gore Pass, Rabbit Ears Pass, Cameron Pass, Laramie and Medicine Bow Mountains, Rabbit Ears Range, Rocky Mountain National Park, and Willow Creek Pass 344 AM MST Mon Nov 6 2017 ...WINTER STORM WARNING IS CANCELLED... Latest radar and webcams show the snow has mostly ended across the warned area. More snow is exepcted tonight into Tueasdsay as a storm system moves in from the west. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 4, 4:40 AM MDT, 6 minutes earlier.
Area forecast discussion, Nov 4, 4:40 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 440 AM MDT Sat Nov 4 2017 .SHORT TERM...(Today and tonight) Issued at 440 AM MDT Sat Nov 4 2017 An active day in store, on two fronts. Strong southwest flow aloft across the state is going to bring warmer temperatures across the forecast area, but with blustery southwest winds. Winds are expected to be strongest over the Palmer Divide, where the higher elevations will make it easier for the strong winds aloft to mix to the surface. Model cross sections show 50 to 60 knot winds at 10,000 feet MSL this morning which will likely mix to the surface by midday. Sustained winds around 40 mph and gusts in excess of 60 mph will be possible. A High Wind Warning will be in effect for zone 41 through 3 PM this afternoon. Elsewhere across northeast Colorado, temperatures are expected to climb into the lower 70s, but with southwest winds of 15 to 25 mph by afternoon. Areas along the Front Range foothills may see some higher gusts at times. The other weather maker today will be increasing moisture over the northern mountains that begins producing rain and snow by afternoon. Snow levels will initially be quite high, above 10,000 feet, but they are expected to come down tonight as an upper level weather disturbance embedded in the west-southwest flow crosses over the state. Satellite imagery shows the moisture with tonight's weather system movign over southern Idaho and Utah this morning. The period of heaviest precipitation is forecast to be tonight as the strongest dynamic forcing moves over the state. Orographic effects will also be present with low and mid level winds in the 30 to 40 knot range. An upper level jet in place over the will also help things out. The northern mountain zones could pick up 5 to 10 inches of snow overnight, with additional snow after that. A Winter Storm Warning for zones 31 and 33 will go into effect at 6 PM MDT. One other thing to keep an eye on later tonight will be a cold front moving into the northeast corner of the state overnight. At this time it looks like the surface feature will be dry enough that only a wind shift is observed. More effects from the front will be felt on Sunday when temperatures are some 20 degrees cooler than this afternoon. .LONG TERM...(Sunday through Friday) Issued at 440 AM MDT Sat Nov 4 2017 WSW flow aloft will remain across the area Sun thru Sun night as an upper level trough moves into the NWRN US. Cross-sections continue to show quite a bit of moisture embedded in the flow with lapse rates around 7 c/km. In addition position of upper level jet will likely lead to some banded heavier pcpn in the mtns areas of Jackson and Larimer counties favored by WSW flow. Further southward expect pcpn amounts will gradually decrease along with overall coverage. Over nern CO a cold front will affect the plains as a sfc low resides over sern CO. With position of upper level jet and some enhanced low lvl upslope closer to the WY border, there will be a good chc of pcpn fm the nrn Foothills across the adjacent plains mainly north of a Fort Collins to Greeley line in the morning hours. Temps will be cold enough for a mix of rain and snow in the Foothills with some accumulation possible abv 7500 ft. Over the rest of the plains it will be mainly dry. Aftn highs will range fm the lower to mid 40s nr the WY-NE border with lower 50s eslewhere except over srn Lincoln county where readings may rach the lower 60s. For Sun Night the ECMWF still shows a possible disturbance moving across nrn CO. Thus snow will continue in the mtns mainly across Jackson and Larimer counties. Over nern CO there will be another chc of pcpn especially nr the WY-NE border as the disturbance moves across in the evening hours. On Mon the upper level trough over the NWRN US will begin to shift east. This will leave WSW flow aloft across the area. Cross-sections show a decrease in moisture in the mtns so additional accumulations thru the aftn look rather light at this point. Across nern CO sfc low pres will develop nr the Foothills with sely low lvl flow over the plains. Overall this would probably lead to a Denver Cyclone by aftn with the potential for widespread low clouds across much of the plains except over the Palmer Divide where downslope flow would be in place. As a result this will likely lead to issues with aftn highs. For now will keep highs in the mid 40s to lower 50s across much of nern CO but it could end up being cooler. For Mon night into Tue the models have trended towards the EMCWF solution with an upper level ridge forming over the NWRN US which allows for the upper level trough to shift southeast across the area. The ECMWF is slower and stronger with the upper level trough while the GFS is faster and not as stg. Furthermore both models show a cold fnt moving across nern CO Mon night with upslope flow into Tue. Meanwhile, as the upper level trough moves across, there will be some weak to moderate qg ascent especially on Tue so will see a good chc of snow in the mtns and possibly across the plains as well. At this time snow amounts look on the light side. Highs on Tue across nern Co will only be in the 30s. For Tue night into early Wed the main upper level trough will move across the area. Once again the ECMWF is stronger and slower with this feature versus the GFS. As a result, the ECMWF continues to have a good chc of pcpn over much of the area Tue night into early Wed while the GFS ends the pcpn by Tue evening. At this point with still a lot of uncertainty will keep in a chc of pcpn thru Tue night. By Wed aftn, even if the slower ECMWF is correct, pcpn should end by Wed morning with dry conditions by aftn. As for highs will keep readings in the upper 40s to lower 50s across nern CO. For Thu a flat upper level ridge will buid into the area with dry conditions and warmer temperatures. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 440 AM MDT Sat Nov 4 2017 Winds will be the primary aviation impact today. Winds will be west to southwesterly through the day with gusts of 25 to 30 knots from late morning through the afternoon. Winds will be strongest around KAPA. Winds will decrease late in the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 6 PM MDT this evening to 5 AM MST Monday for COZ031-033. High Wind Warning until 3 PM MDT this afternoon for COZ041. && SHORT TERM...Dankers LONG TERM...RPK AVIATION...Dankers
Hazardous weather outlook, Nov 3, 10:57 AM MDT, 17 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1057 AM MDT Fri Nov 3 2017 COZ030>051-041700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1057 AM MDT Fri Nov 3 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fog and mist will slowly erode over the region through the morning hours. Clouds will persist through the day with temperatures up to 20 degrees warmer than yesterday on the plains. Some gusty winds in the mountains with speeds of 25 to 30 mph during the afternoon hours will be possible. Later this evening light snow will begin to develop over the higher terrain of the western slopes of the north central mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of moderate to heavy snow will develop in the higher mountains from Saturday afternoon through Monday. The heaviest snowfall will be possible Saturday night through Sunday in the mountains north of Interstate 70, along west and southwest facing slopes. Storm totals through Monday of 10 to 20 inches will be possible. There may be some rain mixed with snow showers in the mountain valleys over the weekend as well. Across the plains it will be dry with gusty winds and well above normal temperatures on Saturday. This will lead to elevated fire danger in the afternoon hours. Early next week, another weather system will bring a better chance of snow to the mountains. There will be a chance of showers on the plains which could mix with or turn to snow late Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:02 AM MDT | High Wind Warning | BOU | Arapahoe, Douglas, Elbert | 13 hr |
Nearby
Winter Storm Warnings in Colorado, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.